Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

July 16, 2021Ross County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 16, 2021, 4:16 PM EDT for Ross County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 4:16 PM EDT (20:16 UTC)
Expired
Jul 16, 2021, 4:45 PM EDT
In force
29 min
Issued by
NWS Wilmington, OH

County Ross County, OH

The radar

The Cincinnati radar (KILN), 63 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS81 KILN 162016
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
416 PM EDT Fri Jul 16 2021
 
OHZ073-082-162045-
Pike OH-Ross OH-
416 PM EDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PIKE AND ROSS
COUNTIES UNTIL 445 PM EDT...

At 415 PM EDT, radar indicated a strong thunderstorm near Bainbridge,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Chillicothe, Kingston, Bainbridge, North Folk Village, Frankfort,
South Salem, Bourneville, Andersonville, Lattaville, Summithill,
Knockemstiff, Massieville and Scioto Trail State Park.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3917 8332 3938 8335 3948 8290 3947 8288
      3918 8285
TIME...MOT...LOC 2015Z 275DEG 34KT 3928 8328 

$$

Campbell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:28 PM EDT, 48 minutes earlier.

Area forecast discussion, Jul 16, 3:28 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
328 PM EDT Fri Jul 16 2021

.SYNOPSIS...
Humid conditions will remain over the region through this
weekend as a slow moving front approaches from the northwest.
Showers and thunderstorms will continue tonight as surface low
pressure tracks northeast along the front. Saturday will have
the front cross southeast through the region with decreasing
storm activity from north to south.

&&

.NEAR TERM /THROUGH TONIGHT/...
Numerous convective showers and thunderstorms have formed over
the last few hours with some storms reaching severe thresholds.
Some tree damage reported so far. With 20-30 knots of deep-layer
shear, storms have struggled to persist, however, new strong
updrafts are forming so frequently that the storms are gradually
up-scaling into a convective line in SW Ohio. Further north,
across the I-70 corridor, thunderstorm coverage has been more
scattered and less intense.

So, the biggest question now becomes, where do thunderstorms
develop once this activity either moves east or weakens? Well, a
quick look into the mesoanalysis shows southwesterly surface
flow moving into the region with the surface front still well to
the north across southern Michigan. This would suggest that
even as the storms use up some instability, more will be
advecting in throughout the next several hours. Heating has been
efficient across southern Indiana with diurnal cumulus still
visible on satellite. Will expect more thunderstorm development
that region over the next few hours with the activity moving
into the local forecast area this evening. This will probably be
the greatest chance for flash flooding through this period.

Given the lack of heavy rain across the I-70 corridor,
confidence in flash flooding is decreasing for this area of the
watch. Will maintain the watch for now, but an early
cancellation may be possible if evening convection fails to
penetrate for enough north.

For the overnight, remnant thunderstorm activity is likely to be
ongoing across the area, driven by continued theta-e advection
and the diurnally driven LLJ. Warm-rain processes will become
the concerns with the heavy showers and thunderstorms,
especially over saturated soils. Strong thunderstorm activity
will lessen, but enough forcing and instability keeps
thunderstorms in the forecast through the overnight.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
By Saturday morning, there should still be ongoing
rainfall, but there is some uncertainty as to the widespread
nature of it. The frontal boundary is expected to be stretched
across central Ohio with the highest moisture (PWATs) across the
south. Low- level moisture convergence will be the primary
driver for new convective development after sunrise.
Thunderstorms will struggle to deepens due to the lower
instability and less heating, however, the abundant moisture
will still be in place, especially across southern Ohio/northern
Kentucky. Have maximized PoPs over this area during the
afternoon with peak heating. By the afternoon, the primary flash
flood threat will likely be along the west-east boundary of the
front. Storm motions slow into the afternoon and evening hours
but instability and overall forcing will be lessening. Isolated
showers/thunderstorms are possible elsewhere with decreasing
chances into the evening and overnight hours.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
For the start of the extended period, the shortwave trough will
be through the region, with the surface frontal boundary having
settled over central/northern KY. Should be close enough to
result in some diurnally driven showers with isolated thunder,
especially south and east of the I-71 corridor. Daytime highs
near 80 for the region for Sunday with lower 60s for Monday
morning. Continued slight chance for scattered afternoon showers
through central and eastern forecast area for Monday afternoon
due to the proximity of the slow moving frontal boundary.

Occasional slight chances for scattered convection in NW flow
in especially Central Ohio through the period with occasional
upper level disturbances moving through late week.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The lack of cloud cover has allowed for thunderstorms to develop
a couple hours earlier then previously expected. Strong storms
will be possible at all TAF sites throughout the afternoon and
into the evening hours with TEMPO groups added for the highest
confidence time frames.

Winds will shift from south to west to north over the course of
the TAF period with the northerly winds moving in Saturday
afternoon and evening. Additional showers and thunderstorms are
expected late tonight through tomorrow, however, there will be
a higher chance for prevailing MVFR CIGs throughout the day as
the front moves south. Some IFR CIGs are possible.

.OUTLOOK...Thunderstorms are possible through Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Saturday afternoon for OHZ026-034-
     035-042>046-051>056-060>063-070>072-077-078.
KY...Flash Flood Watch through Saturday afternoon for KYZ091>093.
IN...Flash Flood Watch through Saturday afternoon for INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...Franks/AR
NEAR TERM...McGinnis
SHORT TERM...McGinnis
LONG TERM...JDR
AVIATION...McGinnis
Hazardous weather outlook, Jul 16, 1:46 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
146 PM EDT Fri Jul 16 2021

KYZ089-090-094>100-OHZ064-065-073-074-079>082-088-171800-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto-
146 PM EDT Fri Jul 16 2021

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...This afternoon and tonight.

Some storms may contain heavy rain which will lead to the potential
for localized flooding this afternoon and overnight. An isolated
strong or severe storm may be possible this afternoon into this
evening with damaging winds being the main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy rain will lead to the potential for localized flooding
Saturday.

For the period Sunday through Thursday the probability for
widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046-
051>056-060>063-070>072-077-078-171800-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Butler-
Warren-Clinton-Hamilton-Clermont-
146 PM EDT Fri Jul 16 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Also, an isolated strong or severe storm may be possible this
afternoon into this evening with damaging winds being the main
threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

For the period Sunday through Thursday the probability for
widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 16, 3:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     5 E ALEXANDRIA          38.96N 84.29W
07/16/2021                   CLERMONT           OH   911 CALL CENTER

            MULTIPLE TREES DOWN IN ROADWAYS AND LEANING ON POWER
            LINES.

&&

MEC
Special weather statement, Jul 16, 3:57 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
357 PM EDT Fri Jul 16 2021

OHZ073-080>082-162030-
Pike OH-Highland OH-Adams OH-Ross OH-
357 PM EDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ADAMS...NORTHWESTERN
PIKE...EASTERN HIGHLAND AND SOUTHWESTERN ROSS COUNTIES UNTIL 430 PM
EDT...

At 357 PM EDT, radar indicated a strong thunderstorm near Belfast,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...

Locations impacted include...
Hillsboro, Marshall, Bainbridge, Pike Lake, Kincaid Springs, Belfast,
Rocky Fork Point, Highland Holiday, Cynthiana, New Market, Emerald,
South Salem, Sinking Spring, Danville in Highland County, May Hill,
Berrysville, State Route 136 at US Route 62, Highland County Airport,
Rocky Fork Lake and Poplar Grove.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3902 8367 3902 8372 3920 8375 3937 8328
      3904 8305 3898 8368
TIME...MOT...LOC 1957Z 255DEG 38KT 3912 8356

Campbell
Special weather statement, Jul 16, 4:03 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
403 PM EDT Fri Jul 16 2021

OHZ046-056-162030-
Licking OH-Delaware OH-
403 PM EDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DELAWARE AND
NORTHWESTERN LICKING COUNTIES UNTIL 430 PM EDT...

At 403 PM EDT, radar indicated a strong thunderstorm over Johnstown,
moving northeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Johnstown, Utica, New Albany, Hartford, Center Village and US Route
62 at State Route 661.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4007 8276 4013 8276 4013 8282 4019 8287
      4028 8273 4027 8248 4025 8248 4024 8245
      4024 8228
TIME...MOT...LOC 2003Z 237DEG 29KT 4016 8273

Campbell
Local storm report, Jul 16, 4:09 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     NON-TSTM WND DMG 2 NNE FINNEYTOWN        39.25N 84.50W
07/16/2021                   HAMILTON           OH   911 CALL CENTER

            MULTIPLE POWER LINES DOWN.

&&

MEC
Local storm report, Jul 16, 4:12 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     ESE BRIDGETOWN          39.16N 84.63W
07/16/2021                   HAMILTON           OH   911 CALL CENTER

            MULTIPLE POWER LINES DOWN.

&&

MEC
Special weather statement, Jul 16, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
416 PM EDT Fri Jul 16 2021

OHZ073-082-162045-
Pike OH-Ross OH-
416 PM EDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PIKE AND ROSS
COUNTIES UNTIL 445 PM EDT...

At 415 PM EDT, radar indicated a strong thunderstorm near Bainbridge,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Chillicothe, Kingston, Bainbridge, North Folk Village, Frankfort,
South Salem, Bourneville, Andersonville, Lattaville, Summithill,
Knockemstiff, Massieville and Scioto Trail State Park.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3917 8332 3938 8335 3948 8290 3947 8288
      3918 8285
TIME...MOT...LOC 2015Z 275DEG 34KT 3928 8328

Campbell

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:27 PM EDTSpecial Weather StatementILNDarke33 min
Jul 16, 3:27 AM EDTFlash Flood WatchILNAuglaize, Butler, Champaign, Clark, Clermont, Clinton and 17 more29 hr
Jul 16, 12:54 PM EDTSpecial Weather StatementILNHighland36 min
Jul 16, 1:21 PM EDTSpecial Weather StatementILNClinton24 min
Jul 16, 1:48 PM EDTSpecial Weather StatementILNPreble27 min
Jul 16, 2:06 PM EDTSpecial Weather StatementILNButler24 min
Jul 16, 2:07 PM EDTSpecial Weather StatementILNScioto38 min
Jul 16, 2:18 PM EDTSpecial Weather StatementILNMontgomery27 min
Jul 16, 2:27 PM EDTSevere Thunderstorm WarningILNClark, Greene, Montgomery48 min
Jul 16, 2:30 PM EDTSevere Thunderstorm WarningILNButler, Clinton, Greene, Montgomery, Warren45 min
Jul 16, 2:36 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton39 min
Jul 16, 2:48 PM EDTSpecial Weather StatementILNClinton27 min
Jul 16, 3:05 PM EDTSevere Thunderstorm WarningILNClinton, Highland, Warren25 min
Jul 16, 3:08 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Madison34 min
Jul 16, 3:08 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Hamilton24 min
Jul 16, 3:14 PM EDTSpecial Weather StatementILNPike16 min
Jul 16, 3:15 PM EDTSpecial Weather StatementILNBrown15 min
Jul 16, 3:30 PM EDTSpecial Weather StatementILNHighland30 min
Jul 16, 3:32 PM EDTSpecial Weather StatementILNFranklin28 min
Jul 16, 3:57 PM EDTSpecial Weather StatementILNHighland33 min
Jul 16, 4:03 PM EDTSpecial Weather StatementILNLicking27 min
Jul 16, 4:21 PM EDTSpecial Weather StatementILNLicking9 min
Jul 16, 4:39 PM EDTSpecial Weather StatementILNRoss36 min
Jul 16, 4:54 PM EDTAreal Flood AdvisoryILNAdams3 hr
Jul 16, 5:03 PM EDTSpecial Weather StatementILNAdams27 min
Jul 16, 5:23 PM EDTFlash Flood WarningILNAdams2 hr
Jul 16, 5:23 PM EDTSpecial Weather StatementILNPike37 min
Jul 16, 5:30 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Ross, Scioto30 min
Jul 16, 5:55 PM EDTSevere Thunderstorm WarningILNPike, Scioto18 min
Jul 16, 6:11 PM EDTAreal Flood AdvisoryILNPike, Scioto101 min
Jul 16, 6:31 PM EDTSevere Thunderstorm WarningILNHamilton44 min
Jul 16, 6:39 PM EDTAreal Flood AdvisoryILNDarke, Preble112 min
Jul 16, 7:12 PM EDTSpecial Weather StatementILNHamilton33 min
Jul 16, 7:34 PM EDTAreal Flood AdvisoryILNButler, Preble54 min
Jul 16, 1:15 PM EDTSpecial Weather StatementILNLewis30 min
Jul 16, 1:58 PM EDTSpecial Weather StatementILNCarroll, Gallatin32 min
Jul 16, 2:04 PM EDTSpecial Weather StatementILNBoone26 min
Jul 16, 2:11 PM EDTSevere Thunderstorm WarningILNBoone, Gallatin, Grant, Kenton, Owen49 min
Jul 16, 3:50 PM EDTSpecial Weather StatementILNMason, Robertson25 min
Jul 15, 8:04 PM EDTSpecial Weather StatementILNWayne26 min
Jul 16, 12:19 PM EDTSevere Thunderstorm WarningILNFranklin, Ripley26 min
Jul 16, 12:42 PM EDTSevere Thunderstorm WarningILNRipley33 min
Jul 16, 12:58 PM EDTSpecial Weather StatementILNRipley47 min
Jul 16, 1:18 PM EDTSpecial Weather StatementILNRipley27 min
Jul 16, 1:25 PM EDTSpecial Weather StatementILNDearborn35 min
Jul 16, 1:43 PM EDTSpecial Weather StatementILNFranklin32 min
Jul 16, 6:06 PM EDTSpecial Weather StatementILNDearborn, Ripley24 min
Jul 16, 6:27 PM EDTSpecial Weather StatementILNDearborn, Ohio33 min
Jul 16, 6:31 PM EDTSpecial Weather StatementILNFranklin29 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.